Alert archive / Tennessee / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 18, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jan 13, 2005, 9:57 AM CST for Coffee County, Cumberland County, Tennessee. It was in force for 39 days. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jan 13, 2005, 9:57 AM CST (15:57 UTC)
- Expired
- Feb 21, 2005, 10:30 AM CST
- In force
- 39 days
- Issued by
- NWS Nashville, TN
- Area
- Counties, with a storm outline in the text
Counties Coffee County, TN, Cumberland County, TN
The radar
The Knoxville radar (KMRX), 139 km from the middle of the area, began a volume at 15:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jan 13, 7:15 AM CST | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 4.0 hours before the alert went out and 152 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2 J/kg
- Mixed-layer CIN
- -152 J/kg
- Mixed-layer LCL
- 972 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 482 m²/s²
- 0-3 km storm-relative helicity
- 632 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KOHX 131559 CCA SVROHX TNC031-131630- /X.NEW.KOHX.SV.W.0018.050113T1557Z-050113T1630Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING...COREECTED NATIONAL WEATHER SERVICE NASHVILLE TN 957 AM CST THU JAN 13 2005 CORRECTED EXPIRATION TIME THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... COFFEE COUNTY IN TENNESSEE THIS INCLUDES THE CITY OF MANCHESTER * UNTIL 1030 AM CST * AT 952 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 16 MILES WEST OF MANCHESTER...OR ABOUT NEAR SHELBYVILLE...AND MOVING EAST AT 50 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... 6 MILES NORTH OF MANCHESTER BY 1010 AM CST LAT...LON 3560 8630 3540 8631 3536 8588 3567 8597 $$ JAO
3 follow-up statements
000
WUUS54 KOHX 211554
SVROHX
TNC035-211630-
/O.NEW.KOHX.SV.W.0018.050221T1554Z-050221T1630Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
954 AM CST MON FEB 21 2005
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CUMBERLAND COUNTY IN TENNESSEE
THIS INCLUDES THE CITY OF CROSSVILLE
* UNTIL 1030 AM CST
* AT 948 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM. THIS STORM WAS LOCATED 11 MILES WEST OF
CROSSVILLE...AND MOVING EAST AT 45 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
CROSSVILLE BY 1010 AM CST
FAIRFIELD GLADE BY 1015 AM CST
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
LAT...LON 3605 8523 3588 8525 3576 8501 3581 8444
3603 8441 3614 8489
$$
07000
WWUS54 KOHX 211604
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 AM CST MON FEB 21 2005
TNC035-211630-
/O.CON.KOHX.SV.W.0018.000000T0000Z-050221T1630Z/
CUMBERLAND TN-
1005 AM CST MON FEB 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 AM CST FOR
CUMBERLAND COUNTY...
AT 959 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
CROSSVILLE...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
CROSSVILLE AND 6 MILES NORTH OF LAKE TANSI BY 1000 AM CST
FAIRFIELD GLADE AND CRAB ORCHARD BY 1015 AM CST
LAT...LON 3605 8523 3588 8525 3576 8501 3581 8444
3603 8441 3614 8489
$$
07000
WWUS54 KOHX 211606 CCA
SVSOHX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
1005 AM CST MON FEB 21 2005
TNC035-211630-
/O.CON.KOHX.SV.W.0018.000000T0000Z-050221T1630Z/
CUMBERLAND TN-
1005 AM CST MON FEB 21 2005
...A SEVERE THUNDERSTORM WARNING CONTINUES UNTIL 1030 AM CST FOR
CUMBERLAND COUNTY...
AT 959 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM. THIS STORM WAS LOCATED NEAR
CROSSVILLE...MOVING EAST AT 45 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
FAIRFIELD GLADE AND CRAB ORCHARD BY 1015 AM CST
LAT...LON 3605 8523 3588 8525 3576 8501 3581 8444
3603 8441 3614 8489
$$
07What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jan 13, 4:40 AM CST, 5 hours 17 minutes earlier.
Area forecast discussion, Jan 13, 4:40 AM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
440 AM CST THU JAN 13 2005
.DISCUSSION...
STRONG UPPER TROUGH OVER THE PLAINS STRETCHES DOWN TO SOUTH TEXAS
THIS MORNING. STRONG EMBEDDED SHORTWAVE MOVING EAST OVER ARKANSAS AT
THIS TIME...WITH SQUALL LINE POSITIONED WELL AHEAD FROM THE NORTHERN
OHIO VALLEY INTO THE LOWER MISSISSIPPI VALLEY. AHEAD OF THIS SYSTEM
THERE CONTINUES TO BE A FEED OF MOISTURE...WITH SOUTH FLOW AROUND
60KTS 3KFT UP OVER MIDDLE TENNESSEE. GFS/ETA TENDS TO WEAKEN UPPER
TROUGH AND MOVE UPPER WAVE NORTHEAST OVER THE OHIO VALLEY TODAY.
STRONG DYNAMICS/POLAR JET CONFIGURATION SUPPORTS LINE OF STORMS
MOVING INTO MIDDLE TENNESSEE TODAY.
PRIOR TO PRECIP ONSET THIS MORNING...PRESSURE GRADIENT REMAINS FAIRLY
TIGHT. SOUTH WINDS WILL CONTINUE AT 15 TO 25 MPH...WITH GUSTS UP 35
MPH THIS MORNING MOST AREAS. SO LAKE WIND ADVISORY WILL CONTINUE
UNTIL 18Z. FLASH FLOODING IS A CONCERN...MAINLY FOR THIS AFTERNOON.
CONSIDERING RECENT RAINS AND SOME RIVERS STILL FLOWING HIGH...A FLOOD
WATCH WILL BE POSTED FOR TODAY. LAST TWO RUNS OVER ETA PUT 1.25 TO
1.5 INCHES AT BNA...WITH MORE EAST. APPEARS THE BEST CHANCE FOR
FLOODING WILL BE IN THE NORTHERN CUMBERLAND PLATEAU...WITH ONE AND
SIX-HOUR FFG VALUES EXCEEDED BY ALL MODEL QPF. FLOOD WATCH WILL COVER
NORTH MIDDLE TENNESSEE AND THE PLATEAU.
AS FOR SEVERE WEATHER...12Z MODELS SHOW WET-BULB HEIGHTS INCREASING
WITH PRECIP ONSET ALONG THE LINE...SO ONLY ISOLATED DAMAGING WINDS
POSSIBLE AT THIS POINT.
SURFACE HIGH PRESSURE NUDGES THIS WAY FROM THE NORTHWEST TONIGHT...
WITH MODELS AND GUIDANCE SHOWING A QUICK CLEARING. SOUNDING DATA
SUGGESTS MORE CU WITH BASES AROUND 2KFT...FROM COLD ADVECTION. SO
WILL KEEP SKIES MOSTLY CLOUDY...BECOMING PARTLY CLOUDY IN THE EAST
FRIDAY.
ARCTIC AIR/CENTER OF SURFACE HIGH PRESSURE STAYS NORTHWEST OF
MIDDLE TENNESSEE THIS WEEKEND. NO QUESTION THAT IT WILL BE COLDER...
AT OR SLIGHTLY BELOW SEASONAL NORMS. MAY TURN COLDER EARLY NEXT WEEK
WITH GFS MOVING ARCTIC AIR IN. KEPT THE EXTENDED DRY...BUT NUDGED
SURFACE DEWPOINTS AND TEMPERATURES TOWARD THE GFS.
BNA TB 066/033 042/024 042 04+3-
BBBBB 022/038 026/037 021/042 026/043 0000001111
CKV TB 066/028 038/021 038 04+1-
BBBBB 020/034 025/033 019/042 022/037 0000011111
CSV TB 063/033 042/024 040 04+8-
BBBUB 026/040 027/040 023/043 025/045 0000001111
.BNA WATCHES/WARNINGS/ADVISORIES...
LAKE WIND ADVISORY ACROSS MIDDLE TENNESSEE THIS MORNING.
FLOOD WATCH TODAY ACROSS NORTH AND EAST MIDDLE TENNESSEE.
&&
04Hazardous weather outlook, Jan 13, 5:03 AM CST, 4 hours 54 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NASHVILLE TN 503 AM CST THU JAN 13 2005 TNZ005>011-022>034-056>066-075-077>080-093>095-141130- BEDFORD TN-BENTON TN-CANNON TN-CHEATHAM TN-CLAY TN-COFFEE TN- CUMBERLAND TN-DAVIDSON TN-DE KALB TN-DICKSON TN-FENTRESS TN-GILES TN- GRUNDY TN-HICKMAN TN-HOUSTON TN-HUMPHREYS TN-JACKSON TN-LAWRENCE TN- LEWIS TN-MACON TN-MARSHALL TN-MAURY TN-MONTGOMERY TN-OVERTON TN- PERRY TN-PICKETT TN-PUTNAM TN-ROBERTSON TN-RUTHERFORD TN-SMITH TN- STEWART TN-SUMNER TN-TROUSDALE TN-VAN BUREN TN-WARREN TN-WAYNE TN- WHITE TN-WILLIAMSON TN-WILSON TN- INCLUDING THE CITIES OF...ASHLAND CITY...BYRDSTOWN...CAMDEN... CARTHAGE...CELINA...CENTERVILLE...CLARKSVILLE...COLUMBIA... COOKEVILLE...CROSSVILLE...DICKSON...DOVER...ERIN...FRANKLIN... GAINESBORO...GALLATIN...HARTSVILLE...HOHENWALD...JAMESTOWN... LAFAYETTE...LAWRENCEBURG...LEBANON...LEWISBURG...LINDEN... LIVINGSTON...MANCHESTER...MCMINNVILLE...MURFREESBORO...NASHVILLE... PULASKI...SHELBYVILLE...SMITHVILLE...SPARTA...SPENCER... SPRINGFIELD...WAVERLY...WAYNESBORO AND WOODBURY 503 AM CST THU JAN 13 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE. .DAY ONE...TODAY AND TONIGHT A STRONG COLD FRONT WILL MOVE INTO THE MIDSTATE TODAY. HEAVY RAINFALL IS EXPECTED WITH THIS FRONT. THE RAINFALL MAY CAUSE POORLY DRAINED AREAS TO FLOOD AND ALSO PUSH SOME RIVERS AND STREAMS INTO FLOOD LATER TODAY. A FEW THUNDERSTORMS AHEAD OF THE FRONT MAY HAVE DAMAGING WINDS. RAIN WILL TAPER OFF LATE TODAY AND THIS EVENING. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MUCH COLDER ON FRIDAY AND THROUGH THE WEEKEND. CONTINUED BELOW NORMAL TEMPS THROUGH WEDNESDAY...OTHERWISE NO SIGNIFICANT WEATHER EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUIRED. JLM
In the hours before
Local storm report, Jan 13, 9:31 AM CST, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
931 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG MOUNT PLEASANT 35.55N 87.19W
01/13/2005 MAURY TN DEPT OF HIGHWAYS
HIGHWAY DEPARTMENT REPORTED TREE DOWN IN MOUNT PLEASANT.
&&
VIRTSLocal storm report, Jan 13, 9:32 AM CST, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
932 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0845 AM TSTM WND DMG WESTMORELAND 36.56N 86.25W
01/13/2005 SUMNER TN DEPT OF HIGHWAYS
HIGHWAY DEPARTMENT REPORTED TREES DOWN IN WESTMORELAND.
&&
VIRTSLocal storm report, Jan 13, 9:53 AM CST, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
953 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0630 AM TSTM WND DMG 5 NW WAVERLY 36.14N 87.85W
01/13/2005 HUMPHREYS TN DEPT OF HIGHWAYS
HIGHWAY DEPARTMENT REPORTED TREES DOWN NORTHWEST OF
WAVERLY.
&&
VIRTSLocal storm report, Jan 13, 9:54 AM CST, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
954 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM TSTM WND DMG LOBELVILLE 35.75N 87.80W
01/13/2005 PERRY TN DEPT OF HIGHWAYS
HIGHWAY DEPARTMENT REPORTED TREE DOWN IN LOBELVILLE.
&&
VIRTSLocal storm report, Jan 13, 9:56 AM CST, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
956 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0830 AM TSTM WND DMG 10 N COLUMBIA 35.77N 87.05W
01/13/2005 MAURY TN LAW ENFORCEMENT
SHERIFFS OFFICE REPORTED WIND DAMAGE TO BUILDINGS IN
SANTA FE COMMUNITY.
&&
VIRTSLocal storm report, Jan 13, 9:57 AM CST, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
957 AM CST THU JAN 13 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0933 AM TSTM WND DMG WALTERHILL 35.96N 86.38W
01/13/2005 RUTHERFORD TN TRAINED SPOTTER
SPOTTER REPORTED STRUCTURAL DAMAGE TO BUILDINGS IN WALTER
HILL COMMUNITY...WITH ESTIMATED WIND GUSTS OF 60 TO 65
MPH.
&&
VIRTSThe office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jan 13, 6:18 AM CST | Severe Thunderstorm Warning | OHX | Benton, Houston, Montgomery | 39 days |
| Jan 13, 6:22 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Humphreys, Lewis | 39 days |
| Jan 13, 6:48 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Maury | 39 days |
| Jan 13, 6:52 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Dickson, Hickman, Lewis, Perry | 39 days |
| Jan 13, 7:10 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Montgomery, Robertson | 39 days |
| Jan 13, 7:13 AM CST | Severe Thunderstorm Warning | OHX | Dickson, Hickman, Williamson, Wilson | 39 days |
| Jan 13, 7:44 AM CST | Flash Flood Warning | OHX | Hickman | 2 hr |
| Jan 13, 8:08 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Davidson, Humphreys, Robertson | 39 days |
| Jan 13, 8:22 AM CST | Severe Thunderstorm Warning | OHX | Benton, Dickson, Hickman, Houston, Humphreys, Maury and 1 more | 39 days |
| Jan 13, 8:36 AM CST | Severe Thunderstorm Warning | OHX | Cheatham, Robertson, Sumner | 39 days |
| Jan 13, 8:43 AM CST | Severe Thunderstorm Warning | OHX | Davidson, Maury, Williamson | 39 days |
| Jan 13, 9:06 AM CST | Severe Thunderstorm Warning | OHX | Marshall, Rutherford, Wilson | 39 days |
| Jan 13, 9:25 AM CST | Severe Thunderstorm Warning | OHX | Bedford, Sumner | 39 days |
| Jan 13, 9:39 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Macon, Trousdale | 39 days |
| Jan 13, 9:40 AM CST | Severe Thunderstorm Warning | OHX | Cannon, DeKalb, Rutherford, Smith | 39 days |
| Jan 13, 9:53 AM CST | Severe Thunderstorm Warning | OHX | Cannon, Van Buren | 39 days |
| Jan 13, 9:57 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 39 days |
| Jan 13, 10:26 AM CST | Severe Thunderstorm Warning | OHX | Coffee, Grundy | 39 days |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.